Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 98, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2018, 6:32 PM CDT for Cumberland County, Fentress County, Overton County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 25, 2018, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN
The radar
The Knoxville radar (KMRX), 138 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
564
WUUS54 KOHX 252332
SVROHX
TNC035-049-133-260000-
/O.NEW.KOHX.SV.W.0098.180625T2332Z-180626T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
632 PM CDT MON JUN 25 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Overton County in Middle Tennessee...
Northern Cumberland County in Middle Tennessee...
Southwestern Fentress County in Middle Tennessee...
* Until 700 PM CDT.
* At 632 PM CDT, a severe thunderstorm was located 8 miles east of
Monterey, or 11 miles north of Crossville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crossville, Fairfield Glade, Slate Springs and Clarkrange.
This includes Interstate 40 between mile markers 308 and 318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3590 8470 3604 8520 3610 8518 3610 8515
3613 8513 3614 8510 3615 8517 3622 8515
3619 8491 3618 8490 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3605 8479
3600 8472 3591 8468
TIME...MOT...LOC 2332Z 283DEG 22KT 3612 8509
HAIL...1.00IN
WIND...60MPH
$$
Rose2 follow-up statements
159
WWUS54 KOHX 252344
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
644 PM CDT MON JUN 25 2018
TNC133-252353-
/O.CAN.KOHX.SV.W.0098.000000T0000Z-180626T0000Z/
Overton TN-
644 PM CDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OVERTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3603 8511 3620 8506 3619 8493 3619 8491
3618 8490 3615 8491 3613 8487 3608 8483
3610 8482 3609 8480 3605 8479 3602 8475
3592 8478 3593 8482
TIME...MOT...LOC 2343Z 283DEG 22KT 3610 8500
$$
TNC035-049-260000-
/O.CON.KOHX.SV.W.0098.000000T0000Z-180626T0000Z/
Cumberland TN-Fentress TN-
644 PM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CUMBERLAND AND SOUTHWESTERN FENTRESS COUNTIES...
At 643 PM CDT, a severe thunderstorm was located 9 miles northwest of
Fairfield Glade, or 10 miles north of Crossville, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fairfield Glade, Slate Springs and Clarkrange.
This includes Interstate 40 between mile markers 314 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3603 8511 3620 8506 3619 8493 3619 8491
3618 8490 3615 8491 3613 8487 3608 8483
3610 8482 3609 8480 3605 8479 3602 8475
3592 8478 3593 8482
TIME...MOT...LOC 2343Z 283DEG 22KT 3610 8500
HAIL...1.00IN
WIND...60MPH
$$
Rose564
WWUS54 KOHX 252357
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
657 PM CDT MON JUN 25 2018
TNC035-049-260007-
/O.EXP.KOHX.SV.W.0098.000000T0000Z-180626T0000Z/
Cumberland TN-Fentress TN-
657 PM CDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3603 8511 3620 8506 3619 8493 3619 8491
3618 8490 3615 8491 3613 8487 3608 8483
3610 8482 3609 8480 3605 8479 3602 8475
3592 8478 3593 8482
TIME...MOT...LOC 2357Z 283DEG 22KT 3608 8490
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:40 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 25, 5:40 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 540 PM CDT Mon Jun 25 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A fair amount of showers and storms developed late this morning over our eastern and southern counties as a weak short wave moved from west to east across the region. Almost all storms had moved east and out of Middle TN by mid afternoon as the short wave departed the area. Another weak short wave will brush our area tonight so POPs in the chance range will continue. Convective models tend to show the best potential in the north and west counties late tonight. However, confidence is low in light of recent model performance. Above average rain chances will remain in the forecast Tuesday and Wednesday as the region becomes under the influence of a compact and slow moving closed low that will move eastward through the Midwest. Tuesday's thunderstorms will move east but Wednesday's should move to the southeast as upper level flow becomes northwesterly once the low moves to our east. This northwest flow will leave open the chance for late storms on Wednesday night. In the extended period... Northwest flow aloft weakens on Thursday as strong upper level ridge builds across the southern U.S. Thus, POPs will be lower but temps and humidities will increase on Thursday. Unfortunately, that trend will continue on Friday as the ridge moves east and becomes centered over the OH/TN Valleys. With temps in the mid 90s and dewpoints at least 75 degrees, looks like we will pushing Heat Advisory levels Thursday and especially Friday. Areas west of I-65 could exceed heat indicies of 105 degrees. Conditions won't be quite as bad on the Plateau as temps will be a little lower there. For the weekend... The upper level ridge will move eastward... allowing a slow decrease in heights and an increase in moisture on the back side of the ridge. This combo will bring increased clouds and thunderstorm chances with slightly lower daytime temps on Saturday and Sunday. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface boundary has developed to our north which will keep Middle Tennessee locked into this unstable air mass for at least the next couple of days. An upper ridge is situated over the mid state this evening, so at least we can expect less convection during the next several hours than the previous couple of nights. However, look for the ridge to move off to the east by tomorrow morning, so that sets us up for at least scattered convection after 12Z Tuesday. Will handle this with PROB30 groups for now. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........08
Hazardous weather outlook, Jun 25, 11:39 AM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1139 AM CDT Mon Jun 25 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-261000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1139 AM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms will be possible across most of Middle Tennessee, especially the Upper Cumberland Region, this afternoon and evening. Main concerns with strong to severe thunderstorms that do develop will be strong to damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 25, 5:47 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Nashville TN 547 PM CDT MON JUN 25 2018 TNZ033-252315- Overton TN- 547 PM CDT MON JUN 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON COUNTY UNTIL 615 PM CDT... At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over Livingston, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm, which will be capable of blowing down tree limbs and some shallow rooted trees. Hail to dime size is also possible. Locations impacted include... Livingston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief torrential rainfall is also occurring with this storm, and may lead to localized ponding in low lying areas. && LAT...LON 3636 8545 3646 8539 3641 8514 3624 8525 TIME...MOT...LOC 2245Z 301DEG 20KT 3638 8534 19
Special weather statement, Jun 25, 6:06 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT MON JUN 25 2018
TNZ063-077-252330-
Cannon TN-Coffee TN-
606 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE AND
SOUTHWESTERN CANNON COUNTIES UNTIL 630 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Manchester, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm. Remember, winds of 40 mph or more can break branches and
blow down some shallow rooted trees.
This storm will remain over mainly rural areas of northwestern Coffee
and southwestern Cannon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief torrential downpours are also occurring with this storm, and
may lead to localized ponding in low lying areas.
&&
LAT...LON 3560 8619 3571 8616 3571 8599 3569 8599
3567 8598 3565 8599 3565 8598 3564 8597
3556 8598
TIME...MOT...LOC 2304Z 277DEG 15KT 3564 8609
19Special weather statement, Jun 25, 6:17 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
617 PM CDT MON JUN 25 2018
TNZ011-032>034-066-252345-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
617 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OVERTON...CENTRAL
PICKETT...NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND FENTRESS
COUNTIES UNTIL 645 PM CDT...
At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Livingston to near Monterey.
Movement was east at 20 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Crossville, Jamestown, Fairfield Glade, Monterey, Allardt, Grimsley,
Slate Springs, Clarkrange and Crawford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3658 8481 3629 8484 3629 8487 3628 8488
3624 8488 3621 8491 3618 8490 3615 8491
3613 8486 3598 8488 3603 8530 3649 8524
TIME...MOT...LOC 2316Z 266DEG 17KT 3643 8517 3611 8521
RoseLocal storm report, Jun 25, 6:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 4 W LIVINGSTON 36.39N 85.40W
06/25/2018 OVERTON TN LAW ENFORCEMENT
OVERTON SHERIFF'S OFFICE REPORTED A TREE BLOWN DOWN ON
HIGHWAY 85/HILHAM RD NEAR LIVINGSTON. DIME SIZE HAIL
ALSO REPORTED WITH THE SAME STORM.
&&
EVENT NUMBER OHX1800182
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 26 min |
| Jun 24, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 16 min |
| Jun 24, 7:40 PM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jun 24, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 17 min |
| Jun 24, 9:36 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| Jun 24, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Jun 24, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 32 min |
| Jun 25, 11:11 AM CDT | Special Weather Statement | OHX | Cumberland | 19 min |
| Jun 25, 12:07 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Jun 25, 12:25 PM CDT | Special Weather Statement | OHX | Cumberland | 50 min |
| Jun 25, 5:47 PM CDT | Special Weather Statement | OHX | Overton | 28 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 24 min |
| Jun 25, 6:06 PM CDT | Special Weather Statement | OHX | Coffee | 24 min |
| Jun 25, 6:17 PM CDT | Special Weather Statement | OHX | Fentress | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.